Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Diagnosed with Strep. Taking Penicillin. Coughing up red mucus. Night sweats. Advice?

I was diagnosed with strep on Thursday after showing symptoms on Wednesday. I have been on penicillin since Thursday night and I have since not improved and it is now Sunday. I am also now coughing up red/brown mucus and have been waking up in the middle of the night in a cold sweat completely drenched. Could my strep have evolved into something worse and should I see my doctor again?
Asked On : Thu, 25 Apr 2013
Answers:  1 Views:  49
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
ENT Specialist 's  Response

Thanks for writing t H.C.M.

I have gone through your query regarding your throat infection by streph. Though you are taking antibiotic penicillin for last 4 days but unfortunately yu are not getting any relief and still your sputum is mixed with blood.

Considering your symptoms and unsatisfactory results of antibiotic I am suggesting you that you should take antibiotic according to your Culture and sensitivity of throat swab report, if this test is not being done before than do test now. This test will take 72 hours for complition therefore in the meanwhile with the permisson of your treating doctor you may take erythromycin also to get added advantage.

Answered: Thu, 25 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor